Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 29, NWS Miami, FL

April 5, 20064 counties in Florida

NWS Miami, FL issued this red flag warning at Apr 5, 2006, 4:55 AM EDT for 4 counties in Florida. It took effect at Apr 5, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 4:55 AM EDT (08:55 UTC)
In effect from
Apr 5, 2006, 1:00 PM EDT
Expired
Apr 5, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 050855
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT WED APR 5 2006

FLZ063-066>068-070>075-052300-
/O.UPG.KMFL.FW.A.0019.060405T1700Z-060405T2300Z/
/O.NEW.KMFL.FW.W.0029.060405T1700Z-060405T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
455 AM EDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR ALL ZONES EXCEPT WESTERN COLLIER COUNTY FOR 
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR A DURATION OF 4 HOURS 
OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR WILL FILTER INTO SOUTH FLORIDA BEHIND A DISSIPATING
FRONTAL BOUNDARY. ALSO...VERY DRY AIR IN THE LOWER LEVELS OF THE
ATMOSPHERE WILL MIX DOWN TO THE SURFACE WITH AFTERNOON HEATING.
THIS WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR A
DURATION OF 4 OR MORE HOURS THIS AFTERNOON ACROSS ALL ZONES EXCEPT
WESTERN COLLIER COUNTY...WHERE WINDS OFF THE GULF WILL MODIFY
MOISTURE LEVELS. A SEA BREEZE MAY DEVELOP ALONG THE ATLANTIC COAST
BY THIS AFTERNOON...MODIFYING RHS ALONG THE COAST. HOWEVER...THE
SEA BREEZE IS NOT EXPECTED TO PENETRATE FAR INLAND...SO MOST AREAS
ARE EXPECTED TO SEE RHS AT CRITICAL LEVELS FOR LONG DURATION THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 051839
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT WED APR 5 2006

FLZ063-066-070-052300-
/O.NEW.KMFL.FW.A.0020.060406T1700Z-060406T2300Z/
/O.CON.KMFL.FW.W.0029.000000T0000Z-060405T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
239 PM EDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

DRIER AIR CONTINUES TO FILTER INTO SOUTH FLORIDA BEHIND A
DISSIPATING FRONTAL BOUNDARY AND RELATIVE HUMIDITIES ARE NEAR OR
BELOW 35 PERCENT OVER PORTIONS OF SOUTH FLORIDA. THEREFORE...THE RED FLAG
WARNING CONTINUES THROUGH EARLY THIS EVENING.

FOR THURSDAY...WHILE SOUTHEAST WINDS ARE FORECAST TO RETURN TO
SOUTH FLORIDA AND BRING MORE HUMID AIR INTO THE EASTERN COASTAL
SECTIONS...PORTIONS OF HENDRY...GLADES AND EASTERN COLLIER COUNTY
ARE EXPECTED TO HAVE RELATIVE HUMIDITIES NEAR 35 PERCENT OR BELOW
FOR SEVERAL HOURS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT
FOR THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ067-068-071>075-052300-
/O.CON.KMFL.FW.W.0029.000000T0000Z-060405T2300Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
239 PM EDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRIER AIR CONTINUES TO FILTER INTO SOUTH FLORIDA BEHIND A
DISSIPATING FRONTAL BOUNDARY AND RELATIVE HUMIDITIES ARE NEAR OR
BELOW 35 PERCENT OVER PORTIONS OF SOUTH FLORIDA. THEREFORE...THE RED FLAG
WARNING CONTINUES THROUGH EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 5, 1:33 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 5, 1:33 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 AM EDT WED APR 5 2006

.DISCUSSION...FRONTAL BOUNDARY CURRENTLY OOZING THROUGH THE LAKE
OKEE AREA AND EXPECTED TO KEEP SLOWLY MOVING S. WEAK LOW PRES STILL
INDICATED BY MODELS TO DEVELOP ALONG SE FLA COAST...POSSIBLY
GENERATING A FEW SHOWERS OFFSHORE. MAIN EFFECT TO S FLA WILL BE TO
DEVELOP A DRY NW FLOW OVER THE AREA TODAY AS THE FRONTAL BOUNDARY
MOVES INTO FLA BAY...DISSIPATING TONIGHT. HIGH PRES BEHIND BOUNDARY
MOVES OVER S FLA THU AND FRI...THEN SLOWLY MOVING SE INTO THE ATLC
SAT INTO EARLY NEXT WEEK AS ANOTHER FRONT MOVES INTO N FLA SAT
NIGHT. THIS FRONT STAYS TO N BUT RIDGE SHOVED FAR ENOUGH SE THAT A
SOUTHERLY FLOW DEVELOPS PULLING MORE LOW LEVEL MOISTURE N OVER S FLA
WITH A SLOWLY INCREASING POTENTIAL FOR PRECIP DAILY...FROM ISOLATED
SUN TO POSSIBLE LOW SCATTERED POPS BY TUE.

FRONTAL BOUNDARY CALLED SUCH AS TO SAY COLD WOULD BE FACTIOUS.
TEMPS RANGED TUE FROM AROUND 80 W COAST TO NEAR 90 INTERIOR TO MID
80S E COAST. HIGHS TODAY VERY SIMILAR WITH EXPECTED ABOVE NORMS
TODAY INTO NEXT WEEK THOUGH EARLY NEXT WEEK CLOUDS/PRECIP MAY
MITIGATE HIGHS SOME.

&&
.MARINE...WINDS WESTERLY TODAY...BECOMING NORTHERLY TONIGHT AND
EASTERLY THU...WITH A MORE SOUTHERLY FLOW DEVELOPING FRI INTO THE
WEEKEND. SPEEDS 10 KNOTS OR LESS TODAY THROUGH THU NIGHT...
INCREASING TO 10 TO 15 KNOTS AT MOST FRI AND INTO THE WEEKEND. NO
HIGHLIGHTS EXPECTED.

&&
.FIRE WEATHER...SIMILAR HIGH TEMPS TODAY AS TUE...COMBINED WITH DEW
POINTS POSSIBLY UP TO 10 DEGREES OR MORE LOWER WILL LEAD TO RH
VALUES BELOW 35% FOR 4 HOURS OR MORE IN QUITE A FEW ZONES. W COLLIER
MAY REMAIN PROTECTED WITH A WESTERLY FLOW OFF GULF AS WELL AS WELL
AS MOST OF MAINLAND MONROE. AREAS IMMEDIATELY E AND SE OF LAKE OKEE
WILL BE PROTECTED AND THE IMMEDIATE E COAST MAY SEE A SEA BREEZE
TODAY MITIGATING LOW RH NEAR THE COAST BUT THE INTERIOR OF THE E
COAST ZONES VULNERABLE. WATCH WILL BE UPGRADED TO A WARNING. WITH
EASTERLY FLOW DEVELOPING THU...DEW POINTS SHOULD REBOUND BUT RH
VALUES BELOW 35% FOR 2 TO 3 HOURS COULD OCCUR FROM NW MIAMI-DADE TO
NW INTO W BROWARD...E COLLIER...GLADES AND HENDRY COUNTIES. THUS
WILL NOT ISSUE A WATCH AT THIS TIME UNTIL A MORE DEFINITIVE TREND
NOTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  64  82  68 /   5  0  0  0
FORT LAUDERDALE  84  67  83  71 /   0  0  0  0
MIAMI            85  66  84  70 /   0  0  0  0
NAPLES           80  60  83  67 /   0  0  0  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING ALL ZONES EXCEPT W COLLIER COUNTY THIS
AFTERNOON.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 5, 4:22 AM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
422 AM EDT WED APR 5 2006

FLZ063-066>075-060830-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
422 AM EDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:26 AM EDTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Palm Beach3 hr
Apr 5, 2:39 PM EDTFire Weather WatchMFL14 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.